Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 183, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 18, 2006, 8:09 PM MDT for Sheridan County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 8:09 PM MDT (02:09 UTC)
- Expired
- Jul 18, 2006, 9:15 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 162 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2586 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 190209 SVRLBF NEC161-190315- /O.NEW.KLBF.SV.W.0183.060719T0209Z-060719T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 809 PM MDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 915 PM MDT * AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SMITH LAKE STATE WILDLIFE MANAGEMENT AREA TO WICKSON LAKE...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF RUSHVILLE TO 19 MILES EAST OF ALLIANCE...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ARGO HILL BY 830 PM MDT... WATSON LAKE AND KENNEDY LAKE BY 845 PM MDT... LAT...LON 4260 10275 4211 10266 4203 10206 4253 10209 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 190233 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 933 PM CDT TUE JUL 18 2006 NEC161-190315- /O.CON.KLBF.SV.W.0183.000000T0000Z-060719T0315Z/ SHERIDAN NE- 833 PM MDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR SOUTHERN SHERIDAN COUNTY... AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HIGHWAY 27 MILE MARKER 200 TO WICKSON LAKE...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST OF RUSHVILLE TO 18 MILES EAST OF ALLIANCE...MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 27 MILE MARKER 200 AND HIGHWAY 250 MILE MARKER 10 BY 840 PM MDT... ARGO HILL AND HIGHWAY 27 MILE MARKER 190 BY 855 PM MDT... BILLYS LAKE BY 900 PM MDT... HIGHWAY 27 MILE MARKER 180 BY 905 PM MDT... KENNEDY LAKE AND WATSON LAKE BY 915 PM MDT... LAT...LON 4260 10275 4211 10266 4203 10206 4253 10209 $$ SPRINGER
000 WWUS53 KLBF 190311 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1012 PM CDT TUE JUL 18 2006 NEC161-190322- /O.EXP.KLBF.SV.W.0183.000000T0000Z-060719T0315Z/ SHERIDAN NE- 912 PM MDT TUE JUL 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN COUNTY EXPIRES AT 915 PM MDT... LAT...LON 4260 10275 4211 10266 4203 10206 4253 10209 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:45 PM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 2:45 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE JUL 18 2006 .SYNOPSIS... SURFACE TROUGH MOVING INTO WESTERN REGIONS OF THE NORTHERN PLAINS WITH STRONG H5 RIDGE DOMINATING WESTERN INTO CENTRAL CONUS. && .DISCUSSION... MODELS CONTINUE IN GOOD AGREEMENT IN NEAR TERM USED A BLEND WRF FOR NEAR TERM CONVECTION. EASTWARD PROGRESSION SHOULD STALL OUT IN THE WEST WITH HIGH CINHS TO OVERCOME ALTHOUGH 850MB LLJ SHOULD HELP TO ENHANCE CONVECTION. GOOD WAA TONIGHT WITH BREEZY SOUTHERLY WINDS. TEMPERATURES WILL START OUT IN THE U60S TO LOWER 70S WEDNESDAY MORNING. TEMPERATURES ON WEDNESDAY IN ADVANCE OF THE FRONT WILL MOVE INTO THE LOW TO MID 100S OVER MOST OF THE AREA. FIRE WX CONCERNS WILL BE MAINLY OVER EASTERN PORTIONS OF FORECAST AREA. COOL FRONT TO SLIDE SLOWLY SOUTHEAST ACROSS AREA THROUGH THE AFTERNOON. ISOLATED CHANCES FOR CONVECTION TO INITIATE ALONG FRONT SOUTHEAST OF A LINE MAINLY FROM ONEILL TO OGALLALA WEDNESDAY AFTERNOON WITH MOISTURE POOLING ALONG FRONT AND CONVECTIVE TEMPERATURES REACHED. PWS THIS AM HAD BEEN 130% AND SHOULD BE SIMILAR AGAIN TOMORROW. GFS H5 TROUGH INTO GREAT LAKES HAS BEEN DISCOUNTED SOMEWHAT MAINLY FOLLOWING A BROADER ECMWF SOLUTION WITH NOT AS MUCH COLD AIR INTO THE NORTHERN PLAINS. HAVE TRENDED TEMPERATURES DOWNWARD. H5 WAVE WITH CLOSED 700MB LOW DROPPING SOUTHEAST IN NORTHWEST FLOW ACROSS FORECAST AREA THURSDAY NITE INTO FRIDAY ABUNDANT MOISTURE UNDER THE WESTERN CONUS RIDGE AVAILABLE FOR CONVECTION. HAVE EXPANDED CHANCE POPS AND CONTINUED SLIGHT CHANCE INTO FRIDAY NITE WITH A GRADUAL INCREASE IN TEMPERATURES INTO THE WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR NEZ206-NEZ208-NEZ209-NEZ210-NEZ219. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NEZ204. && POWER
Hazardous weather outlook, Jul 18, 3:18 PM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 418 PM CDT TUE JUL 18 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-191000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 418 PM CDT TUE JUL 18 2006 /318 PM MDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE PANHANDLE AND PORTIONS OF THE WEST TONIGHT. THUNDERSTORMS THAT MAY FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS BUT POSE A HIGH POTENTIAL FOR LIGHTNING THAT COULD IGNITE FIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THE FIRE DANGER WILL BE EXTREME WITH A RED FLAG WARNING IN EFFECT THROUGH EVENING FOR AREAS EAST OF THE PANHANDLE. TEMPERATURES ARE EXPECTED TO RISE ABOVE THE CENTURY MARK...WITH LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO FURTHER DRY OPEN RANGELAND AND NON IRRIGATED GRASSLANDS. ON WEDNESDAY A SURFACE LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST WITH ISOLATED HIGH BASED THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT AS IT MOVES SOUTHEAST DURING THE AFTERNOON. THE GREATEST POTENTIAL FOR STORM DEVELOPMENT WILL BE SOUTHEAST OF A LINE FROM OGALLALA IN KEITH COUNTY...AND ONEILL IN HOLT COUNTY. THERE IS A SLIGHT RISK FOR ANY STORM THAT FORMS OVER THE FAR NORTHEAST COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS THE PRIMARY THREAT. THURSDAY A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE HIGH PLAINS AND BRING A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT. SOME STORMS THAT MOVE OFF THE HIGH PLAINS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:08 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.